Alert archive / Florida / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 32, NWS Tampa Bay, FL

May 31, 2022Citrus County, Levy County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at May 31, 2022, 4:49 PM EDT for Citrus County, Levy County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 31, 2022, 4:49 PM EDT (20:49 UTC)
Expired
May 31, 2022, 5:15 PM EDT
In force
26 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Citrus County, FL, Levy County, FL

The radar

The Tampa radar (KTBW), 153 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2022-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 213 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2022-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
213 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:07 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, May 31, 3:07 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
307 PM EDT Tue May 31 2022

.DISCUSSION...
Scattered showers and thunderstorms continue moving west southwest
across the interior this afternoon and expect more coverage once
these reach the west coast sea breeze near the west coast later
this afternoon and evening. All of the convection will move out
into the gulf later this evening with mostly clear to partly
cloudy skies overnight. Wednesday looks like a repeat of today as
the east to northeast low level flow persists with enough moisture
for scattered to numerous showers and thunderstorms. The main
difference will be the timing as the east to northeast flow will
be a little stronger bringing the convection westward a couple of
hours sooner than today.

For Thursday the easterly flow will persist, but weaker than
Wednesday. Plenty of moisture will still be in place, especially
from the Interstate 4 corridor southward, to allow more scattered
to numerous mainly afternoon and evening convection with the
highest PoPs over the southern interior and southwest Florida.

For Friday through Saturday the forecast is highly dependent on
the future development or lack thereof of a possible tropical
system moving across the southeast Gulf of Mexico. At this time
expect breezy conditions to develop Friday into Saturday with
scattered to widespread showers and scattered thunderstorms,
highest rain chances across the south.

Early next week easterly flow returns with a pretty typical summer
thunderstorm pattern with scattered convection each afternoon and
evening.

&&

.AVIATION...
Scattered showers and thunderstorms into this evening will cause
brief MVFR/IFR cigs/vsbys along with some higher wind gusts.
Winds will be out of the east to northeast at 7 to 10 knots,
except becoming west to northwest later this afternoon with the
sea breeze at TPA, PIE, and SRQ. Light east to northeast winds
return later this evening then increase to 7 to 10 knots again
during Wednesday morning.

&&

.MARINE...
Winds will remain easterly for the next few days, though a shift
to onshore is expected with the sea breeze each afternoon.
Scattered showers and thunderstorms will be possible late each
afternoon and evening, moving offshore from land. No headlines are
expected, though winds could briefly increase to the 15 to 20
knot range each evening. Late in the week an area of low pressure
could move across the southeast gulf increasing winds to advisory
levels.

&&

.FIRE WEATHER...
Breezy east to northeast winds will lead to rather high dispersion
values Wednesday afternoon. Relative humidity values will remain
above critical levels through the week with no fire weather
concerns.

&&

.Preliminary Point Temps/PoPs...
TPA  74  92  75  92 /  30  50  10  40
FMY  71  91  72  91 /  40  60  20  60
GIF  71  90  71  92 /  10  50  10  40
SRQ  71  90  71  89 /  40  60  20  40
BKV  67  92  67  92 /  20  40  10  40
SPG  74  89  75  88 /  40  50  20  40

&&

Sea Breeze Thunderstorm Regime For Today: 2
Sea Breeze Thunderstorm Regime For Tomorrow: 3

For Additional Information On Sea Breeze Regimes go to
https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

Close

In the hours before

Special weather statement, May 31, 4:12 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
412 PM EDT Tue May 31 2022

FLZ239-312045-
Inland Levy FL-
412 PM EDT Tue May 31 2022

...A strong thunderstorm will impact portions of north central Levy
County through 445 PM EDT...

At 411 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Trenton, moving southwest at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Chiefland, Bronson, Manattee Road, Andrews, Fanning Springs and
Manatee Springs State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2958 8285 2958 8276 2956 8275 2957 8266
      2954 8265 2954 8257 2934 8270 2949 8298
      2954 8297 2956 8295 2958 8294 2959 8294
      2959 8286
TIME...MOT...LOC 2011Z 041DEG 8KT 2954 8273

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

TBW
Special weather statement, May 31, 4:38 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
438 PM EDT Tue May 31 2022

FLZ139-142-239-242-312130-
Coastal Citrus FL-Inland Citrus FL-Coastal Levy FL-Inland Levy FL-
438 PM EDT Tue May 31 2022

...Strong thunderstorms will impact portions of western Citrus and
Levy Counties through 530 PM EDT...

At 438 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Manattee Road to 11 miles southwest of
Williston Highlands to 6 miles north of Crystal River Airport.
Movement was west at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Williston, Chiefland, Bronson, Homosassa Springs, Beverly Hills,
Williston Highlands, East Bronson, Crystal River Airport, Manattee
Road, Fowlers Bluff, Black Diamond, Homosassa, Andrews, Williston
Municipal Airport, Sugarmill Woods, Inglis, Fanning Springs, Otter
Creek, Lecanto and Citronelle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2929 8317 2932 8314 2935 8306 2959 8294
      2957 8266 2954 8265 2954 8256 2948 8255
      2948 8241 2922 8240 2921 8254 2904 8254
      2905 8247 2901 8239 2870 8246 2869 8272
      2878 8279 2910 8289 2907 8302 2921 8316
TIME...MOT...LOC 2038Z 085DEG 24KT 2953 8291 2921 8266 2896 8258

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:10 PM EDTSevere Thunderstorm WarningTBWLevy35 min
May 30, 8:23 PM EDTSpecial Weather StatementTBWHillsborough, Pinellas37 min
May 30, 8:23 PM EDTSpecial Weather StatementTBWSumter37 min
May 30, 8:41 PM EDTSpecial Weather StatementTBWLevy34 min
May 30, 8:55 PM EDTSpecial Marine WarningTBW65 min
May 30, 8:58 PM EDTSpecial Weather StatementTBWHillsborough, Pasco, Pinellas47 min
May 30, 9:17 PM EDTSpecial Weather StatementTBWLevy43 min
May 30, 9:19 PM EDTSevere Thunderstorm WarningTBWHernando, Pasco26 min
May 30, 9:38 PM EDTSpecial Weather StatementTBWCitrus37 min
May 30, 9:43 PM EDTSpecial Weather StatementTBWHernando, Pasco, Pinellas47 min
May 30, 10:18 PM EDTSpecial Weather StatementTBWCitrus27 min
May 31, 4:12 PM EDTSpecial Weather StatementTBWLevy33 min
May 31, 4:38 PM EDTSpecial Weather StatementTBWCitrus, Levy52 min
May 31, 4:50 PM EDTSpecial Marine WarningTBW40 min
May 31, 5:26 PM EDTSpecial Marine WarningTBW64 min
May 31, 5:41 PM EDTSpecial Weather StatementTBWSarasota49 min
May 31, 5:52 PM EDTSpecial Weather StatementTBWPinellas38 min
May 31, 5:54 PM EDTSevere Thunderstorm WarningTBWPasco, Pinellas36 min
May 31, 5:57 PM EDTSpecial Marine WarningTBW63 min
May 31, 5:57 PM EDTSpecial Weather StatementTBWLee63 min
May 31, 6:07 PM EDTSevere Thunderstorm WarningTBWSarasota23 min
May 31, 6:14 PM EDTTornado WarningTBWPinellas15 min
May 31, 6:20 PM EDTSpecial Marine WarningTBW25 min
May 31, 6:22 PM EDTSevere Thunderstorm WarningTBWCharlotte, Lee23 min
May 31, 6:30 PM EDTSpecial Weather StatementTBWSarasota30 min
May 31, 6:32 PM EDTSpecial Weather StatementTBWPinellas43 min
May 31, 6:35 PM EDTSevere Thunderstorm WarningTBWManatee, Sarasota25 min
May 31, 6:40 PM EDTSpecial Marine WarningTBW65 min
May 31, 6:48 PM EDTSpecial Weather StatementTBWLee42 min
May 31, 6:58 PM EDTSpecial Weather StatementTBWManatee, Sarasota32 min
May 31, 6:59 PM EDTSpecial Weather StatementTBWPinellas31 min
May 31, 7:09 PM EDTSpecial Marine WarningTBW36 min
May 31, 7:22 PM EDTSpecial Weather StatementTBWCharlotte23 min
May 31, 7:25 PM EDTSpecial Weather StatementTBWManatee50 min
May 31, 7:34 PM EDTSevere Thunderstorm WarningTBWManatee, Sarasota26 min
May 31, 7:47 PM EDTSpecial Marine WarningTBW43 min
May 31, 7:58 PM EDTSpecial Weather StatementTBWManatee, Sarasota47 min

Nearby

Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.